Diagnostic Dilemma

Vomiting in a child with epilepsy


Author: Pediatric Oncall
Question
A 4½ years old boy presented with vomiting for 3 days. He has epilepsy since 1½ years of age and has an episode of seizure once in 15 days. He was on carbamazepine and phenytoin for the same. Carbamazepine had been increased to 45 mg/kg/day since past 1 week. There is no jaundice, pain in the abdomen. On examination, there is no significant finding. Serum drug level of Carbamazepine was 11.6 (Normal = 4-12), Serum phenytoin was low. Liver transaminases were normal. The child was treated with anti-emetics, ranitidine, and antacids but vomiting did not subside.

Previous Discussions View All

Disclaimer: The information given by www.pediatriconcall.com is provided by medical and paramedical & Health providers voluntarily for display & is meant only for informational purpose. The site does not guarantee the accuracy or authenticity of the information. Use of any information is solely at the user's own risk. The appearance of advertisement or product information in the various section in the website does not constitute an endorsement or approval by Pediatric Oncall of the quality or value of the said product or of claims made by its manufacturer.